Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 95, NWS Fort Worth, TX

April 25, 2006Anderson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 25, 2006, 8:56 PM CDT for Anderson County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2006, 8:56 PM CDT (01:56 UTC)
Expired
Apr 25, 2006, 9:30 PM CDT
In force
34 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Anderson County, TX

The radar

The Shreveport radar (KSHV), 177 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2006-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1671 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2006-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1671 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 260156
SVRFWD
TXC001-260230-
/O.NEW.KFWD.SV.W.0095.060426T0156Z-060426T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
856 PM CDT TUE APR 25 2006

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ANDERSON COUNTY IN NORTHEAST TEXAS

* UNTIL 930 PM CDT

* AT 856 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM 7 MILES NORTH OF PALESTINE...MOVING EAST AT 45
  MPH. THIS STORM WAS CAPABLE OF PRODUCING QUARTER SIZE HAIL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN ANDERSON COUNTY AT 910 PM

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THIS STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED.

LAT...LON 3195 9571 3177 9570 3177 9541 3197 9546

$$

82
2 follow-up statements
000 
WWUS54 KFWD 260222
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
921 PM CDT TUE APR 25 2006

TXC001-260230-
/O.CON.KFWD.SV.W.0095.000000T0000Z-060426T0230Z/
ANDERSON TX-
921 PM CDT TUE APR 25 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CDT FOR
SOUTHEASTERN ANDERSON COUNTY...

AT 921 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM
WAS LOCATED 10 MILES EAST OF PALESTINE...MOVING EAST AT 30 MPH.

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THIS STORM HAS
PASSED.

LAT...LON 3182 9569 3152 9564 3161 9524 3186 9537

$$

DUNN
000 
WWUS54 KFWD 260228 RRA
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
929 PM CDT TUE APR 25 2006

TXC001-260239-
/O.EXP.KFWD.SV.W.0095.000000T0000Z-060426T0230Z/
ANDERSON TX-
929 PM CDT TUE APR 25 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ANDERSON COUNTY
HAS BEEN ALLOWED TO EXPIRE...

AT 929 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.

LAT...LON 3182 9569 3152 9564 3161 9524 3186 9537

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 6:33 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Apr 25, 6:33 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
633 PM CDT TUE APR 25 2006

.AVIATION...
TSRA SHOULD STAY SOUTH OF METRO AIRPORTS THIS EVENING...WITH KACT
LIKELY TO BE AFFECTED FOR THE NEXT COUPLE OF OURS. OTHERWISE...CIGS
WL CONTINUE TO LIFT THIS EVENING AND OVERNIGHT...BECOMING SCT BY
15Z. 80

&&

.DISCUSSION...
336 PM CDT...
COLD FRONT CONTINUES TO MOVE SOUTH THROUGH CENTRAL TX
THIS AFTN AND IS CURRENTLY DRAPED ACROSS THE SOUTHERN ROW OF
COUNTIES. A CLUSTER OF ELEVATED THUNDERSTORMS HAS DEVELOPED OVER THE
WESTERN CWA DURING THE LAST HOUR WITH FORCING BEING MAXIMIZED ALONG
THE H85 FRONTAL BOUNDARY. A WEAK EMBEDDED S/W IS ALSO INDICATED BY
THE RUC TO BE APPROACHING CENTRAL TX THIS AFTN. ALTHOUGH BETTER
SEVERE CHANCES WILL REMAIN WELL TO THE SOUTH OF THE AREA...THESE
ELEVATED STORMS WILL BE CAPABLE OF PRODUCING MARGINALLY SEVERE HAIL
THROUGH THE EVENING. WILL MAINTAIN THE 20/30 POPS FOR THE ELEVATED
CONVECTION OVER THE CENTRAL COUNTIES THIS EVENING THEN HAVE HIGHEST
POPS CONFINED TO THE SOUTHERN COUNTIES FOR THE OVERNIGHT HOURS.
EXPECT A COOL AND CLOUDY NIGHT TONIGHT THEN...SUBSIDENCE OVERSPREADS
THE AREA EARLY TOMORROW WITH A GRADUAL CLEARING EXPECTED BY LATE
MORNING. THE MIDDLE OF THE WEEK WILL BE RATHER NICE WITH COOL TEMPS
AND PARTLY CLOUDY SKIES. CONDITIONS DETERIORATE BY THE END OF THE
WEEK AS MEDIUM RANGE GUIDANCE CONTINUES TO SUGGEST A POTENT SLOW
MOVING UPPER LOW APPROACHING THE AREA. DEEP GULF MOISTURE SURGES
NORTHWARD WITH ANOTHER FRONT MOVING THROUGH SOMETIME ON SATURDAY.
SOME DISCREPANCIES STILL EXIST WITH TIMING...BUT WILL SHOW INCREASING
POPS FOR FRI/SAT.  TEMPS SLOWLY WARM THROUGH THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  49  69  51  80 /  20  10   0  10
WACO, TX              51  72  52  81 /  30  10   0  10
PARIS, TX             48  69  45  75 /  20  10   0  10
DENTON, TX            45  69  48  79 /  10  10   0  10
MCKINNEY, TX          48  69  47  77 /  20  10   0  10
DALLAS, TX            50  69  51  80 /  20  10   0  10
TERRELL, TX           50  70  47  80 /  20  10   0  10
CORSICANA, TX         52  72  52  80 /  20  10   0  10
TEMPLE, TX            54  74  55  82 /  30  10   0  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

DUNN
Hazardous weather outlook, Apr 25, 5:07 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
507 PM CDT TUE APR 25 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-262215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
507 PM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS
EVENING...FOR AREAS ALONG AND SOUTH OF I-20. LARGE HAIL IS THE
PRIMARY THREAT...BUT GUSTY WINDS...LOCALLY HEAVY RAINFALL AND
CLOUD TO GROUND LIGHTNING WILL ALSO CREATE A THREAT. STORMS SHOULD
WEAKEN SOMEWHAT AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORM CHANCES WILL RETURN TO NORTH TEXAS FRIDAY MORNING
THROUGH SUNDAY AFTERNOON. THE BEST CHANCES FOR THUNDERSTORMS AT THIS
TIME WILL BE OVER THE NORTHERN HALF OF NORTH TEXAS FRIDAY NIGHT. THE
SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED ALONG AND SOUTH OF I-20
THROUGH THIS EVENING.

In the hours before

Local storm report, Apr 25, 7:57 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
757 PM CDT TUE APR 25 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HAIL             WOODWAY                 31.50N  97.23W
04/25/2006  E0.88 INCH       MCLENNAN           TX   PUBLIC

            RELAYED BY MEDIA
Special weather statement, Apr 25, 8:05 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
805 PM CDT TUE APR 25 2006

TXZ135-148-260130-
ANDERSON-HENDERSON-
805 PM CDT TUE APR 25 2006

...SIGNIFICANT WEATHER UPDATE...

AT 805 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS BETWEEN EUREKA AND KERENS...MOVING EAST AT 45
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ATHENS...CAYUGA...COFFEE
CITY...ELKHART...FRANKSTON...MALAKOFF...MONTALBA...NECHES... AND
PALESTINE.

PEA-SIZED HAIL...VERY HEAVY RAINFALL...AND FREQUENT LIGHTNING CAN BE
EXPECTED FROM THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS.

DUNN
Local storm report, Apr 25, 8:12 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
812 PM CDT TUE APR 25 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             12 W MARLIN             31.31N  97.10W
04/25/2006  E1.00 INCH       FALLS              TX   AMATEUR RADIO

            REPORTED IN MOOREVILLE COMMUNITY
Special weather statement, Apr 25, 8:23 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
823 PM CDT TUE APR 25 2006

TXZ161-175-260200-
LIMESTONE-ROBERTSON-
823 PM CDT TUE APR 25 2006

...SIGNIFICANT WEATHER UPDATE...

AT 823 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM NEAR MARLIN...MOVING EAST AT 40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BREMOND AND GROESBECK.

THIS STORM HAS HAD A HISTORY OF PRODUCING LARGE DAMAGING HAIL...VERY
HEAVY RAINFALL...AND FREQUENT LIGHTNING.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING WILL BE NEEDED.

DUNN
Local storm report, Apr 25, 8:28 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
828 PM CDT TUE APR 25 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     HAIL             MARLIN                  31.31N  96.89W
04/25/2006  E1.75 INCH       FALLS              TX   AMATEUR RADIO
Special weather statement, Apr 25, 8:29 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
829 PM CDT TUE APR 25 2006

TXZ135-148-260230-
ANDERSON-HENDERSON-
829 PM CDT TUE APR 25 2006

...SIGNIFICANT WEATHER UPDATE...

AT 829 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTH OF ATHENS...MOVING EAST AT 45 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BERRYVILLE...CAYUGA...COFFEE
CITY...ELKHART...NECHES...AND PALESTINE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...AND
PEA-SIZED HAIL CAN BE EXPECTED FROM THIS STORM.

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:15 PM CDTSevere Thunderstorm WarningFWDCoryell30 min
Apr 25, 7:46 PM CDTSevere Thunderstorm WarningFWDNavarro44 min
Apr 25, 7:59 PM CDTSevere Thunderstorm WarningFWDFalls76 min
Apr 25, 8:54 PM CDTSevere Thunderstorm WarningFWDLimestone36 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.